Change the brand of Escitalopram make... - Anxiety and Depre...

Anxiety and Depression Support
45,518 members46,862 posts

Change the brand of Escitalopram make feel worse again

jmzp8165
jmzp8165

Hi, my name is Jorge, I'm 23 years old. I've been taking Escitalopram for a month and a half because of an anxiety disorder. Start with 5mg last 2 and a half weeks with that dose, then increase to 7.5mg for 4 days and then increase to 10mg. Since I have taken 10mg I have not felt so good when I only took 5mg. When I took 5mg the second week I felt very good thanks to GOD, but since I take 10mg I have not felt so good. After 3 weeks with 10 mg in week 2 I started to feel a little better, but I changed the brand of medicine for which the Psychiatrist recommended me, but starting Monday, April 22, I started to feel like I started with the medicine. Sensations of internal heat, as if my blood boiled, anxiety increased etc ... I would like to ask if someone has had that same experience when changing brands. Thank you

6 Replies
oldestnewest

It shouldnt make a difference. A pharmacist can actually answer that question for you.

Hi Jorge , sorry you are feeling like that !

Is this your first time on antidepressants ?

I take 30 mg of Escitolapram ! I take the generic and I don’t think changing brand names will make a difference .

I started taking 10 mg , after two week 20 mg and after two weeks 30 mg . It will take up to 8 weeks for you to feel a difference !

All the symptoms you are feeling sounds like anxiety but I am not a doctor so please check with your psychiatrist.

Good luck !

Yes, it's my first time with antidepressants. I am not a person who has consumed alcohol or smoked, so my brain is very clean about those things. Thanks for your reply. How do you feel with the Escitalopram?

Hidden
Hidden

When the patent for a drug runs out, this allows other pharmaceutical companies to begin manufacturing the generic form of the drug. Generics and name brand forms are still manufactured by the original company as well. It’s not uncommon for a pharmacy to use a different manufacturer for different dosages if the same medication. The formulas must contain the same amount of the active ingredient and be formulated the same as the name brand (original). Your pharmacist and doctor can provide an explanation of how generic medications are made including the formulas for the inactive ingredients.

Are the symptoms you are experiencing the same as those you experienced before beginning the medication? From reading your post, it seems you may be nervous/anxious about the dosage increase. Because you are mindful of how you are feeling as far as improvements as they correlate to each increase, you will naturally notice symptoms that are the same as how you originally felt, along with any new ones. It takes between 6-8 weeks for your particular medication to begin working fully. As with all medications like this, it is important to take them at the same time every day. Another thing to keep in mind is that these types of medications are literally altering our brain chemistry and that is not a natural or easy task. If your symptoms continue to the point where you feel concerned, it is completely okay to discuss this with your doctor.

I have switched pharmacies after moving and was nervous because my medication was from a different pharmaceutical company. I learned as much as I could about generics and even compared the ingredients and formulation between the two companies and the original maker. Unfortunately when dealing with anxiety, it’s hard to tell what symptoms are coming from what sometimes. There are common side effects from medication, we may be sick (cold, sinus infection, stomach bug, etc.) or in general just having an “off” day. The medications for mental health disorders are not cures but you certainly want to find one that works best for you. I wish you all the best and reach out to your pharmacist or doctor with any concerns or questions.

jmzp8165
jmzp8165 in reply to Hidden

Yes, when I wrote the question I felt anxious and nervous. When I started taking Escitalopram I began to feel nervousness and bursts of heat in my body, before when it was only anxiety I did not feel those heats in my body and nervousness. Although those feelings decreased over time and I felt better, but as I wrote with 10mg I have not finished feeling well and then with the change of brand I felt again with hot bursts.

Some tips for Escitalopram and to fight against anxiety? The reason why I was prescribed the medication is for an Anxiety Disorder generated by fear of madness, by difficult events that I have lived in my personal and family life in this last year like brain accident that my father had and and my mother's disease

Hidden
Hidden in reply to jmzp8165

Sometimes it is traumatic events that lead underlying mental health disorders to rear their ugly little heads. Sometimes events can give them a not so gentle shove into our daily lives.

I can recommend a few things you can do when experiencing panic and/or anxiety attacks: take an ice pack or something similar if you don’t have one, and place it on the back of your neck, splash your face with cold water. You can also warm your hands using warm water or other means. These water based methods have been proven to act on our parasympathetic nervous system and activate our vagus nerve. In short, they help calm the fight or flight “war” that has started within us. I learned these little “tricks” from a really great book I read and after reading the science behind them.

Not all coping skills will work for everyone and some may work better than others at different times. The internet will scare the heck out of someone with anxiety if you go looking at too many sites concerning anxiety. It has personally helped me to learn exactly what our bodies due during panic and anxiety attacks as well as helped me come up with coping and calming skills. Adrenaline and cortisol (stress hormone) surge during times of stress, panic, anxiety, etc. and it has to go somewhere so I will walk around during a particularly bad attack. Know that attacks will rise, peak, and fall typically within a 20 minute time span. It takes trial and error to find out what works for you during attacks but know that you will get through it and it’s going to happen with or without your permission so work with it. We of course want to fight the horrible sensations and all the science, coping skills and everything we know can go out the window in a heartbeat. Who the heck cares about the fact the attack will stop when the thought of this being “the one” that will kill us is racing through our heads?

I tend to ramble on, so I apologize for that. The best advice I can give you is to do some reading on what physically happens to our bodies during an attack. It literally explains the numbness, tingling, hot flashes, chills, the increased heart rate, etc. If you have someone you feel close to and are comfortable with, maybe have them read about it for you and explain it to you. If you are okay with reading about it, the person can be there with you to go over it. It helps to have someone we trust and someone that will be there for us during times like this. Don’t read every website, don’t look up individual symptoms and never go on webmd....lol I added the lol because that site would scare anyone by the time they are five minutes in!

You can begin to practice self-care on your own if you don’t have one or before you see a therapist. Participate in activities you enjoy, spend time with people you are comfortable with. Use this time to explore your talents and creative outlets to keep you grounded but also in tune with stress, panic, or anxiety inducing triggers. It’s not an easy road and will not happen overnight but I promise you, things will improve. You will learn just how strong you are and I hope you are able to begin healing. One day at a time is all we can do but it’s great to get to the point where we look forward to the present and the future.

Sorry for the second novella response 😁

You may also like...